Severe colitis after administration of UFT chemotherapy for temporal bone carcinoma
Makaleler > Tam Makale · 2004
Yazarlar: S Akay, Ahmet Ömer ÖZÜTEMİZ, Başak DOĞANAVŞARGİL YAKUT
Expert Opinion on Drug Safety, SCI Expanded İndekslerine Giren Dergi, Uluslararası, Scopus, 2004, cilt 3, ss 89-92
DOI: 10.1517/eods.3.2.89.27339
Özet
UFT (Uftoral), a blend of uracil and Tegafur, is an antitumour agent for oral administration that is presumed to maintain the concentration of 5-fluorouracil (5-FU) in tumour tissue. As a result of increased use of high-dose 5-FU-based chemotherapy for various solid tumours, complicated drug-induced colitis is more frequently observed. Dihydropyrimidine dehydrogenase (DPD) is the rate-limiting enzyme in the catabolism of 5-FU and its deficiency is responsible for the severe toxicities encountered in cancer patients receiving 5-FU. The authors present the case of a patient with locally advanced temporal bone carcinoma who developed haematochezia during a course of chemotherapy with UFT. Colonoscopy of the patient showed bleeding petechia-like lesions and superficial inflammatory exudate, whilst histology revealed non-specific inflammatory changes of the colon mucosa. As the haematochezia improved with supportive treatment, neutropenia complicated the clinical picture. This patient developed life-threatening UFT toxicity without an exon-14 DPD gene mutation.